If you take too much magnesium, as with vitamin C, the body will use what it needs and eliminate any excess. The excess will go into the colon, causing it to hydrate, where the only effect is stools that are “loose.” Millions of people around the world use magnesium simply because of the natural, laxative properties.
This would be the only side effect, and any “overdose” is safely depleted through the kidneys. In fact, magnesium is excreted daily, requiring continual replenishment.
Take caution if you have kidney problems. Because excess magnesium is detoxified through your kidneys into your colon, a weak kidney may not work well enough to properly excrete the magnesium. People on kidney dialysis or who have severe kidney disease should consult their physician before taking any magnesium in supplement form.
Anyone with IBS or loose stools should divide their Natural Calm magnesium into smaller, more frequent doses throughout the day.